ALBANY, Ga. (WALB) - The CDC released new information on allergic reactions to the COVID-19 vaccines.
The CDC said there’s been cases of Anaphylaxis after getting it, which can be life-threatening.
Anaphylaxis is a severe allergic reaction. It can cause a skin rash, nausea, vomiting and difficulty breathing.
According to the CDC, 21 cases of anaphylaxis were spotted after 1.9 million doses were given during the first rounds of administering the vaccine in December.
Most of the patients showed symptoms within 15 minutes of getting it, according to the CDC. The CDC also said some of the patients had a history of allergies.
“This means that right now, the known and potential benefits of the current COVID-19 vaccines outweigh the known and potential risks of getting the COVID-19. That doesn’t mean, however, that we couldn’t see potential serious health events in the future,” said Nancy Messonnier, director of the National Center for Immunization and Respiratory Diseases.
The CDC and FDA are monitoring and reviewing all reports to find if they are associated with vaccination.
They aren’t seeing any worrisome signals at the moment.
All reported patients recovered.
Anaphylaxis can be dangerous if not treated quickly.
Although this allergic reaction is rare, the CDC advises anyone who has a reaction to the first dose shouldn’t get the second dose. This goes for Pfizer and Moderna.